Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2011, 3:20 PM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 23, 2011, 3:47 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS52 KRAH 231920
SVRRAH
NCC051-085-232000-
/O.NEW.KRAH.SV.W.0174.110623T1920Z-110623T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PINEVIEW...OR 11 MILES
NORTHWEST OF FORT BRAGG...MOVING EAST AT 40 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINEVIEW...POPE AFB...
SPRING LAKE...
ANDERSON CREEK...TIMBERLAKE...
LINDEN...
ERWIN...DUNN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3520 7910 3521 7915 3524 7916 3527 7922
3538 7912 3551 7869 3533 7853 3530 7858
3527 7858 3525 7862 3522 7862 3519 7865
3514 7910
TIME...MOT...LOC 1920Z 256DEG 33KT 3524 7910
$$
VINCENT3 follow-up statements
515
WWUS52 KRAH 231931
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT THU JUN 23 2011
NCC051-085-232000-
/O.CON.KRAH.SV.W.0174.000000T0000Z-110623T2000Z/
CUMBERLAND NC-HARNETT NC-
331 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN HARNETT AND NORTHERN CUMBERLAND COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
TIMBERLAKE...OR 8 MILES NORTH OF FORT BRAGG...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANDERSON CREEK...
LILLINGTON...LINDEN...BUIES CREEK...GODWIN...ERWIN...DUNN AND COATS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3520 7910 3522 7914 3529 7916 3534 7905
3547 7865 3533 7853 3530 7858 3527 7858
3525 7862 3522 7862 3519 7865 3514 7909
TIME...MOT...LOC 1931Z 256DEG 34KT 3525 7898
$$
VINCENT255
WWUS52 KRAH 231939
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT THU JUN 23 2011
NCC051-085-232000-
/O.CON.KRAH.SV.W.0174.000000T0000Z-110623T2000Z/
CUMBERLAND NC-HARNETT NC-
339 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN HARNETT AND NORTH CENTRAL CUMBERLAND COUNTIES...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
TIMBERLAKE...OR 10 MILES NORTH OF FORT BRAGG...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILLINGTON...LINDEN...
BUIES CREEK...ERWIN...DUNN AND COATS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3534 7905 3547 7865 3536 7856 3533 7853
3530 7858 3529 7858 3529 7859 3527 7858
3523 7864 3517 7903
TIME...MOT...LOC 1939Z 254DEG 34KT 3529 7889
$$
VINCENT651
WWUS52 KRAH 231947
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT THU JUN 23 2011
NCC051-085-231956-
/O.CAN.KRAH.SV.W.0174.000000T0000Z-110623T2000Z/
CUMBERLAND NC-HARNETT NC-
347 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARNETT AND NORTH
CENTRAL CUMBERLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED...THEREFORE THE WARNING HAS BEEN
CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3534 7905 3547 7865 3536 7856 3533 7853
3530 7858 3529 7858 3529 7859 3527 7858
3523 7864 3517 7903
TIME...MOT...LOC 1946Z 254DEG 34KT 3531 7881
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:05 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 23, 3:05 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT THU JUN 23 2011 .SYNOPSIS... INCREASINGLY CYCLONIC FLOW ALOFT WILL RESULT IN NEAR-NORMAL TEMPERATURES AND INCREASED CHANCES FOR PRECIPITATION THROUGH FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... 18Z SFC ANALYSIS SHOWED 999 MB LOW PRESSURE CENTERED OVER LAKE MICHIGAN. A COLD FRONT EXTENDED SOUTHWEST FROM THE LOWER GREAT LAKES THROUGH THE OH VALLEY INTO THE LOWER MS RIVER VALLEY. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H5 LOW OVER THE UPPER GREAT LAKES...WITH AN H5 TROUGH AXIS EXTENDING SOUTH INTO THE OH/TN VALLEYS AND PORTIONS OF THE DEEP SOUTH. AN H5 SHEAR AXIS WAS ORIENTED SW-NE ALONG THE SOUTHERN APPALACHIANS. CONVECTION TODAY/TONIGHT: 18Z REGIONAL RADAR SHOWED A NARROW BAND OF LIGHT SHOWERS ORIENTED SW-NE OVER THE WESTERN PIEDMONT AND FOOTHILLS...ASSOCIATED WITH AN ELONGATED H5 SHEAR AXIS MOVING EAST ACROSS THE MOUNTAINS AND WEAK/BROAD SYNOPTIC HEIGHT FALLS. THE LINE OF SHOWERS WILL SLOWLY PROGRESS INTO THE AREA THROUGH THE AFT/EVE ALONG AND AHEAD OF THE AFOREMENTIONED H5 SHEAR AXIS. EXPECT NEW CONVECTIVE DEVELOPMENT TO OCCUR ALONG AND JUST AHEAD OF THE CURRENT LINE OF SHOWERS THIS AFTERNOON...PRIMARILY ALONG/EAST OF HWY 1...ALTHOUGH THE STRONGEST INSTABILITY WILL BE CONFINED TO THE SW PIEDMONT...SANDHILLS AND SE COASTAL PLAIN. CONVECTIVE COVERAGE IS DIFFICULT TO ASCERTAIN AS IT HAS BEEN IN PREVIOUS DAYS. DESPITE THE PRESENCE OF WEAKER INSTABILITY...CURRENT TRENDS WOULD SUGGEST AT LEAST A HIGH CHANCE POP (40-50%) IS WARRANTED ALONG/EAST OF HWY 1 GIVEN THE PRESENCE OF BETTER SYNOPTIC FORCING THAN PREVIOUS DAYS. AS A RESULT...WILL SHOW HIGH CHANCE POPS ALONG/EAST OF THE HWY 1 CORRIDOR THE REMAINDER OF THIS AFTERNOON INTO THE EVENING. IN THE WEST/NW PIEDMONT WHERE INSTABILITY IS FAR WEAKER DUE TO PERSISTENT CLOUD COVER AND LIGHT PRECIPITATION WILL INDICATE POPS NO HIGHER THAN ~30%. EXPECT PRECIP CHANCES TO DECREASE FROM WEST-EAST BETWEEN 22Z THIS AFTERNOON AND 04Z TONIGHT IN ASSOC/W AN INCREASINGLY STABLE AIRMASS. OVERNIGHT... EXPECT THE AIRMASS OVER CENTRAL NC TO HAVE LARGELY STABILIZED IN ASSOC/W CONVECTIVE OVERTURNING THIS AFT/EVE (IN ADDITION TO NOCTURNAL COOLING AFTER SUNSET)...AND THERE WILL BE VERY LITTLE THERMODYNAMICS TO WORK WITH. HOWEVER...GIVEN CONTINUED BROAD SYNOPTIC FORCING (~30 METER H5 HEIGHT FALLS BETWEEN 00-12Z FRI) AND THE POTENTIAL FOR ADDITIONAL DISTURBANCES IN INCREASINGLY CYCLONIC FLOW ALOFT...FEEL THAT AT LEAST A SLIGHT CHANCE OF SHOWERS LOOKS REASONABLE ACROSS THE ENTIRE AREA AFTER MIDNIGHT. SEVERE THREAT THIS AFT/EVE: MID-LEVEL FLOW HAS MARKEDLY INCREASED TODAY COMPARED TO PREVIOUS DAYS IN ASSOC/W A TIGHTENING HEIGHT GRADIENT FROM THE WEST/NW...AND FCST SOUNDINGS SHOW 45-50 KNOT WSW FLOW AT 650 MB (~12 KFT AGL) THIS AFT/EVE...WITH EFFECTIVE BULK SHEAR VALUES IN THE 25-40 KT RANGE... HIGHEST IN THE PIEDMONT AND LOWEST IN THE COASTAL PLAIN. THESE SHEAR VALUES ARE MORE THAN SUFFICIENT FOR MULTICELL ORGANIZATION AND PERHAPS ENOUGH FOR A FEW ROTATING STORMS. THE PRIMARY LIMITING FACTOR TODAY WILL BE INSTABILITY. DESPITE PERVASIVE CLOUD COVER THIS MORNING...SUNSHINE THIS AFTERNOON HAS LED TO A FAIR AMOUNT OF DESTABILIZATION...WITH MLCAPE VALUES OF 1500-2500 J/KG IN THE SANDHILLS AND SE COASTAL PLAIN THIS AFT/EVE...TAPERING DOWN TO 500-1000 J/KG OR LESS FURTHER NORTH...AND EVEN LESS IN THE NW PIEDMONT. GIVEN BROAD SYNOPTIC HEIGHT FALLS AND THE SW-NE ORIENTED SHEAR AXIS APPROACHING FROM THE WEST COMBINED WITH MODERATE INSTABILITY...A THREAT OF ORGANIZED SEVERE STORMS WILL PERSIST THIS AFT/EVE EAST OF HWY 1. THE SEVERE WEATHER THREAT WILL BE HIGHEST IN THE SW PIEDMONT...SANDHILLS AND SE COASTAL PLAIN...OR ALONG AND SOUTH OF A LINE FROM WADESBORO-SANFORD-GOLDSBORO...WHERE MLCAPE VALUES COULD APPROACH ~2500 J/KG. THE PRIMARY SEVERE THREAT WOULD BE DAMAGING WINDS OWING TO SPEEDY MID-LEVEL FLOW...IN ADDITION TO QUARTER TO GOLFBALL SIZE HAIL...WITH THE THREAT GREATEST BETWEEN 3-9 PM THIS EVENING. FRIDAY: THE VERTICALLY STACKED LOW OVER THE GREAT LAKES WILL CONTINUE TO SLOWLY MEANDER E/NE ON FRIDAY...WITH INCREASINGLY CYCLONIC FLOW ALOFT SPREADING INTO THE MID-ATLANTIC/CAROLINAS. WEAK SYNOPTIC HEIGHT FALLS WILL PERSIST THROUGH THE DAY...WITH ADDITIONAL UPPER LEVEL SUPPORT POSSIBLE IN THE FORM OF SHORTWAVES AND/OR MCV'S. GFS/NAM FCST SOUNDINGS SHOW VERY DRY MID/UPPER LEVELS COMPARED TO TODAY...WITH A MID-LEVEL (~600 MB) SUBSIDENCE INVERSION DURING PEAK HEATING. EVEN WITH THE MID-LEVEL SUBSIDENCE INVERSION...GIVEN DEWPOINTS IN THE MID/UPPER 60S AND TEMPS IN THE LOWERS 90S...EXPECT MLCAPE VALUES OF 1500-2000 J/KG IN SOUTH/EAST PORTIONS OF THE AREA...TAPERING DOWN TO LESS THAN 500-1000 J/KG IN THE NW PIEDMONT WHERE SFC DEWPOINTS ARE EXPECTED TO BE LOWER (NEAR 60F). MID-LEVEL FLOW IS PROGGED TO BE WEAKER ON FRIDAY...~35 KT COMPARED TO 45-50 KT TODAY...AND EFFECTIVE BULK SHEAR VALUES WILL BE LOWER. AS A RESULT...THE SEVERE THREAT IS NOT AS CLEAR...AND MAY BE CONFINED TO THE TRIANGLE SOUTH AND EAST...OR ALONG/EAST OF HWY 1. PRECIP CHANCES LOOK LESS FAVORABLE THAN PREVIOUSLY WAS THOUGHT DUE TO UNCERTAINTIES IN THE TIMING/TRACK OF ANY UPPER LEVEL DISTURBANCES AND LESS INSTABILITY. WILL KEEP POPS AT 20-30% AT MOST. EXPECT HIGHS IN THE LOWER 90S. -VINCENT && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY.... AN UPPER LEVEL TROUGH AXIS WILL CROSS THE REGION DURING THE DAY ON FRIDAY...MOVING EAST OF THE MAJORITY OF THE FORECAST AREA BY MIDNIGHT AND THEN IS EXPECTED TO MEANDER NEAR THE COAST THROUGH SUNDAY. THIS WILL HELP DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA...WHICH THEN WASHES OUT OVER THE REGION ON SATURDAY LEAVING WEAK SURFACE TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN DEEP WESTERLY TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH WILL ACT TO DRY OUT THE COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH ONLY A SLIGHT RECOVERY EXPECTED ON SUNDAY. THEREFORE...FRIDAY NIGHT IS EXPECTED TO BE MOSTLY DRY ONCE THE LATE AFTERNOON/EVENING CONVECTION DISSIPATES. THEN...FOR SATURDAY WILL DECREASE POPS... RESULTING IN A MOSTLY DRY DAY. CANNOT COMPLETELY RULE OUT AN ISOLATED STORM OR TWO DURING PEAK HEATING ON SATURDAY...ESPECIALLY ACROSS THE EAST IN THE VICINITY OF THE AFOREMENTIONED WEAK SURFACE TROUGH. PRECIP CHANCES MAY INCREASE SLIGHTLY ON SUNDAY WITH THE INCREASED MOISTURE...THEREFORE WILL MAINTAIN THE CURRENT FORECAST OF SCATTERED AFTERNOON/EVENING CONVECTION ACROSS THE REGION. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE UPPER 80S TO LOWER 90S THROUGH THE WEEKEND...WITH OVERNIGHT LOWS MODERATING FROM THE MID 60S TO NEAR 70 DEGREES FRIDAY NIGHT TO THE LOW 70S BY SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY... A MID LEVEL RIDGE CENTERED NEAR TEXAS WILL ATTEMPT TO MOVE INTO THE SOUTHEAST US THROUGH EARLY NEXT WEEK...BEFORE RETROGRADING BY THE MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS DRAG A WEAK FRONTAL BOUNDARY TOWARDS THE REGION. SOUTHERLY FLOW WILL RETURN TO THE AREA RESULTING IN AN INCREASE IN MOISTURE ACROSS FORECAST AREA. THEREFORE SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH AFTERNOON/EARLY EVENING NEXT WEEK...WITH SLIGHTLY HIGHER CHANCES POSSIBLE BY LATE WEEK WITH THE APPROACH OF THE AFOREMENTIONED FRONT (ALTHOUGH WILL NOT GO MUCH HIGHER DUE TO THIS BEING THE DAY 7/8 TIME FRAME). TEMPS ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS THROUGHOUT THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM THURSDAY... 24-HR TAF PERIOD: OUTSIDE OF SHOWERS/STORMS...VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD...WITH SOUTHWEST WINDS 10-15 KT AND GUSTS UP TO ~20 KT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. THUNDERSTORMS THIS AFT/EVE ARE LEAST LIKELY AT THE INT/GSO TERMINALS WHERE THE ATMOSPHERE IS MORE STABLE...AND MOST LIKELY AT THE FAY TERMINAL WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. SHOWERS/STORMS WILL BE MOST LIKELY BETWEEN 20Z THIS AFTERNOON AND 03Z TONIGHT...WITH ACTIVITY DECREASING BETWEEN SUNSET AND MIDNIGHT. SOUTHWEST WINDS WILL ALSO DECREASE TO ~5 KT AFTER SUNSET. NAM FCST SOUNDINGS INDICATE A POTENTIAL FOR IFR STRATUS LATE TONIGHT...BETWEEN 08-12Z FRI MORNING. HOWEVER...GFS FCST SOUNDINGS ARE NOT AS ROBUST WITH THE LOW LEVEL MOISTURE AS THE NAM...AND AT THIS TIME THERE IS ENOUGH UNCERTAINTY TO PRECLUDE MENTION OF SUB-VFR CEILINGS LATE TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...BUT WILL BE MOST LIKELY AFTER 18Z. SUSTAINED WSW WINDS OF 10-15 KT WITH GUSTS UP TO 20-25 KT ARE EXPECTED AFTER 15Z FRI. LOOKING AHEAD: PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH EARLY NEXT WEEK IN ASSOCIATION WITH DISTURBANCES IN WEST/NW FLOW ALOFT. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREDOMINATE THROUGH EARLY NEXT WEEK. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRR LONG TERM...KRR AVIATION...VINCENT
Hazardous weather outlook, Jun 23, 2:45 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU JUN 23 2011 NCZ007>010-021>025-038-039-073-241845- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-STANLY- 245 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. NCZ011-026>028-040>043-074>078-083>086-088-089-241845- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 245 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. VINCENT
In the hours before
Special weather statement, Jun 23, 2:54 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT THU JUN 23 2011
NCZ075-077-086-231930-
HARNETT-HOKE-MOORE-
254 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE AND HOKE
COUNTIES THROUGH 330 PM EDT...
AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VASS...PINEVIEW...
AND...OLIVIA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3523 7952 3534 7925 3531 7918 3540 7910
3543 7900 3523 7890 3522 7892 3521 7901
3519 7909 3517 7910 3507 7944
TIME...MOT...LOC 1854Z 247DEG 32KT 3519 7937
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:16 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 22, 8:53 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 52 min |
| Jun 22, 9:51 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Stanly | 39 min |
| Jun 23, 2:54 PM EDT | Special Weather Statement | RAH | Lee | 36 min |
| Jun 23, 3:28 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 47 min |
| Jun 23, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Scotland | 59 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 62 min |
| Jun 23, 4:36 PM EDT | Special Weather Statement | RAH | Halifax | 24 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson, Wayne | 74 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.